A 26-year-old female asked:
Disclaimer

i gradually came off effexor over the past month. the last bit i had was friday and i am still very nauseous, very upset stomach, dizziness headaches?

6 doctor answers
Dr. Keri Mcfarlane
21 years experience Family Medicine
Off Med-Sci: That is very common. How long it lasts really depends on how long you were on it and what dose you came off. Ginger ale should help with the nausea. I would take something for the headaches and drink plenty of fluids. If it continues or gets worse my recommendation is to go talk with your doctor. Good luck
Answered on Mar 7, 2018
Dr. Robert Perlmuter
Specializes in Internal Medicine
Slower taper: You may have to taper it even slower than you did. Why did you decide to come off it? Is your depression better? Are you having side effects? Many people have to taper off this medication very slowly. It is also possible that these symptoms have another cause. I encourage you to see the provider who prescribed this is the first place.
Answered on Mar 7, 2018
Dr. Raja Abusharr
20 years experience Family Medicine
SNRIs need taper: Venlafaxine (Effexor) and other SNRIs (Serotonin and Norepinephrine Reuptake Inhibitors) are wonderful medications helping many people with depression or anxiety where SSRIs alone (Fluoxetine, Sertraline, etc) did not work. The side effects come from the norepinephrine withdrawl if its not gradual. I usually do a 3-4 week taper to avoid the "brain zaps" and other disturbing symptoms.
Answered on Mar 7, 2018
Dr. Donald Colantino
60 years experience Internal Medicine
Withdrawal: If you underwent a slow taper off effexor, withdrawal symptoms shouldn't have occurred. However it appears that you have experienced some withdrawal effect. To combat nausea, drink flat ginger ale. Dramamine should help relieve nausea and dizziness. It would be safe to take Tylenol for headache relief. For more advice consult your prescribing physician or psychiatrist.
Answered on Mar 7, 2018
Dr. William Simon
31 years experience Integrative Medicine
Weaning off Med : Effexor takes a long time to come off of, especially if you have been on it for a while. Symptoms should resolve with more time.
Answered on Mar 7, 2018
Dr. Jeffrey Hoffman
31 years experience Family Medicine
Withdrawal: Stopping antidepressants abruptly can cause a withdrawal phenomenon....will go away in a week or so.....let your doctor help you wean off
Answered on Mar 7, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old female asked:
Dr. Patricia Foster
43 years experience Psychiatry
Effexor (venlafaxine) withdrawal: See your doctor without delay for best guidance. I don't know your Effexor (venlafaxine) dose, how/if you tapered, when you took your last pill, etc. ... Read More
A 46-year-old member asked:
Dr. Ernest Bordini
31 years experience Clinical Psychology
Possible migraine: Headaches with nausea, dizziness and blurred vision shoudl be medically evaluated for possibility of migraine - this can respond well to a number of d ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Rajan Gupta
25 years experience Pain Management
? Rash: Check if u have any other rash like a target lesion get checked for lymes.
A 18-year-old female asked:
Dr. Olav Jaren
18 years experience Neurology
Abdominal pain or ?: This could be many things, and it is hard to determine the cause without hearing more about it and doing an exam, and exam where someone sees where it ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month